Ohio, 2015Hail and Damaging Wind in Ohio, April 9, 2015
April 9, 2015 · NWS CLE · 3 events in 3 counties and zones
A few severe thunderstorm developed in the warm sector ahead of a low pressure system approaching from the west. Thunderstorm winds brought down limbs and power lines north of Fostoria.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few severe thunderstorm developed in the warm sector ahead of a low pressure system approaching from the west. Thunderstorm winds brought down limbs and power lines north of Fostoria. Ping pong ball size hail was reported in Perrysburg in Wood County. Numerous funnel cloud reports were also received in Hancock, Wook, Lucas, and Seneca Counties but no tornadoes were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Apr 9, 2:40 PM EST, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 9, 2:40 PM EST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
340 PM EDT THU APR 9 2015
.SYNOPSIS...
LOW PRESSURE WILL MOVE THROUGH THE CENTRAL GREAT LAKES TONIGHT AND
DRAG A COLD FRONT THROUGH THE AREA. A SECONDARY COLD FRONT WILL
DROP ACROSS THE AREA FRIDAY EVENING. HIGH PRESSURE WILL BUILD IN
FOR SATURDAY AND SUNDAY
&&
.NEAR TERM /THROUGH TONIGHT/...
USED A MIX OF THE HRRR AND SREF FOR TRENDS THROUGH THE EVENING AND
OVERNIGHT. RAIN ACROSS NORTHERN OHIO SHIFTING NORTHEAST QUICKLY
AND IS NOW MAINLY IN NERN OHIO AND NWRN PA. ANOTHER AREA OF
SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE SOUTHERN AND
EASTERN COUNTIES THROUGH THE EVENING AS WELL. NOT A LOT OCCURRING
IN THE WESTERN HALF OF THE AREA ALTHOUGH DO EXPECT SCATTERED
CONVECTION WILL DEVELOP/MOVE IN. THROUGH THE EARLY EVENING WILL
SHIFT HIGH POPS NORTH OF THE AREA FOR A SHORT WHILE DROPPING MOST
TO CHANCE. AFTER MIDNIGHT COLD FRONT MOVES IN FROM THE WEST.
EXPECT SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THE BOUNDARY.
WILL HAVE CAT POPS COMING BACK FOR THE OVERNIGHT AND THEN WILL
ATTEMPT TO MOVE THIS EAST DURING THE EARLY MORNING HOURS WHILE
ALSO MOVING DRYING IN FROM THE WEST.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
FRIDAY MORNING 12Z THE COLD FRONT SHOULD BE JUST EAST OF KCLE WITH
DRYING MOVING IN FROM THE WEST. WILL HANG ONTO A CHANCE OF THUNDER
EAST THROUGH THE FIRST HALF OF THE MORNING BUT EXPECT PRECIP TO
END BY LATE MORNING. WILL ALLOW FOR SS TO BREAK THROUGH DURING THE
DAY BUT AM STILL A BIT SKEPTICAL GIVEN LOW LEVEL RH REMAINING
ACROSS THE AREA. ANOTHER BIG CONCERN FOR FRIDAY WILL BE WINDS.
850MB FLOW INCREASES TO 50 KNOTS ACROSS THE AREA LATE TONIGHT WITH
40-45 KNOTS AT 925MB. THIS CONTINUES POST COLD FRONT. AT THIS TIME
IT DOESNT LOOK LIKE WARNING LEVELS WILL BE REACHED BUT COULD
REQUIRE A WIND ADVISORY. IF THIS CONTINUES WILL LIKELY ISSUE ON
THE EVENING OR OVERNIGHT FORECAST PACKAGE. BOTH THE NAM AND GFS
CONTINUE TO SHOW A SECONDARY COLD FRONT/UPPER SHORT WAVE MOVING
THROUGH DURING THE EVENING AND EARLY OVERNIGHT FRIDAY NIGHT. WILL
BRING CLOUDS BACK AS WELL AS A SMALL CHANCE POPS. DRY AIR AND HIGH
PRESSURE BUILD IN FOR SATURDAY AND SUNDAY.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
MODELS GENERALLY AGREE WITH WEAK COLD FRONT PUSHING SE ACROSS THE
AREA MON SO WILL MAINTAIN DECENT THREAT FOR SHRA. THE FRONT IS SHOWN
TO MOVE FAR ENOUGH SOUTH OF THE AREA TO PROBABLY ALLOW FOR DRY
CONDITIONS ON TUE WITH WEAK HIGH PRESSURE OVER THE AREA. WED THRU
FRI...A SLOW MOVING UPPER LOW OVER THE PLAINS WILL DRIFT NE CAUSING
A LOW TO LIFT NE TOWARD LAKE MICHIGAN BY LATE FRI. THE STALLED
FRONT WILL SLOWLY LIFT NORTH INTO THE REGION AS A WARM FRONT
PROVIDING A FOCUS FOR SHRA AND TSRA TO START SPREADING NE OVER THE
AREA WED INTO WED NIGHT AND CONTINUE ON THU...AND PROBABLY FOR
SEVERAL MOVE DAYS AFTER THAT. TEMPS UNCERTAIN AS THE NORTHERN PART
OF THE CWA MAY SEE NE WINDS AHEAD OF THE FRONT THUS PRODUCING A COOL
FLOW OFF OF LAKE ERIE WHILE THE SOUTHERN COUNTIES HAVE A GOOD CHANCE
OF SEEING TEMPS WELL INTO THE 60S ANY MAYBE SOME 70S.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
ROUNDS OF SHRA/TSRA WILL CONTINUE TO AFFECT THE AREA INTO FRI
MORNING UNTIL A COLD FRONT SWEEPS ACROSS THE AREA TO END THE THREAT.
WIDESPREAD VFR SHOULD BE THE PREDOMINATE CONDITIONS OUTSIDE OF THE
CONVECTION WITH AREAS OF MVFR/LOCAL IFR IN THE HEAVIER TSRA. SOUTH
TO SSW WINDS WILL INCREASE THIS AFTERNOON AND TONIGHT TO BE GUSTING
25 TO 35 KNOTS TONIGHT WITH GUSTS AROUND 40 KNOTS ON FRI. THE
STRONGER TSRA CAN EASILY PRODUCE GUSTS TO 50 KNOTS WITH SOME LARGE
HAIL POSSIBLE.
.OUTLOOK..SOME NON VFR POSSIBLE ACROSS NRN OH/NW PA LATE FRIDAY AND
FRI NIGHT THEN JUST NW PA FOR EARLY SATURDAY MORNING. NON VFR
POSSIBLE AGAIN FOR MONDAY.
&&
.MARINE...
A STRONG COLD FRONT SWEEPING ACROSS LAKE ERIE LATE TONIGHT AND
FRIDAY MORNING AND THE FOLLOWING COLD ADVECTION SHOULD BE ABLE TO
PRODUCE GALE FORCE WINDS FOR A WHILE. WILL GO WITH LOW END GALES FOR
A WHILE ON FRI. THE PRESSURE GRADIENT STARTS TO WEAKEN LATER
FRI INTO FRI NIGHT SO WINDS SHOULD SLOWLY START DIMINISHING THEN
BECOME LIGHT BY SAT EVE AS HIGH PRESSURE MOVES ACROSS OHIO INTO PA.
A RETURN SOUTHERLY FLOW SHOULD SET UP IN THE WAKE OF THE HIGH FOR
SUN INCREASING TO ABOUT 10 TO 20 KNOTS FOR SUN NIGHT AHEAD OF A WEAK
COLD FRONT THAT CROSSES THE LAKE MON. WEAK HIGH PRESSURE QUICKLY
BUILDS IN BY MON NIGHT SO WINDS WILL DIMINISH AND SHOULD STAY FAIRLY
LIGHT THRU TUE.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR OHZ029>032-
036>038-047.
PA...NONE.
MARINE...GALE WARNING FROM 6 AM TO 4 PM EDT FRIDAY FOR LEZ061-142>149-
162>169.
&&
SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...ADAMS
AVIATION...ADAMS
MARINE...ADAMSHazardous weather outlook, Apr 9, 3:29 PM EST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
429 PM EDT THU APR 9 2015
OHZ003-006>014-017>023-027-028-033-089-PAZ001>003-102030-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-MAHONING-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
429 PM EDT THU APR 9 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE LIKELY THIS EVENING AND TONIGHT. THESE STORMS
COULD CAUSE DAMAGING WINDS...LARGE HAIL...AND LOTS OF LIGHTNING.
FLOODING IS ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
WINDS WILL INCREASE TO 20 TO 30 MPH WITH WIND GUSTS UPWARDS OF 45
MPH ON FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ029>032-036>038-047-102030-
RICHLAND-ASHLAND-WAYNE-STARK-MARION-MORROW-HOLMES-KNOX-
429 PM EDT THU APR 9 2015
...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHEAST OHIO.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
THERE IS A HEIGHTENED RISK OF FLASH FLOODING AS ADDITIONAL
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS MORNING THROUGH EARLY
FRIDAY MORNING. THUNDERSTORMS THAT DEVELOP COULD ALSO PRODUCE
DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
WINDS WILL INCREASE TO 20 TO 30 MPH WITH WIND GUSTS UPWARDS OF 45
MPH ON FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LEZ061-142>149-162>169-102030-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
429 PM EDT THU APR 9 2015
...GALE WARNING IN EFFECT FROM 6 AM TO 4 PM EDT FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Thunderstorm Wind, Seneca
- When
- April 9, 4:12 PM EST
- Where
- Seneca County, 1.41 mi NW of Fostoria Metro Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 41.197, -83.416
Police reported thunderstorm winds brought down several limbs and power lines north of Fostoria.
Hail, Lucas
- When
- April 9, 7:08 PM EST
- Where
- Lucas County, 1.03 mi E of Whitehouse
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.520, -83.800
A trained spotter reported penny size hail near Whitehouse.
Hail, Wood
- When
- April 9, 7:20 PM EST
- Where
- Wood County, 1.48 mi SSE of Perrysburg
- Measured
- 1.5 in hail
- Property damage
- $7,000
- Reported by
- Trained Spotter
- Coordinates
- 41.550, -83.620
Ping pong ball size hail reported in Perrysburg.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Illinois, April 9, 20152 deaths · 11 injured · $19 million · EF4 · 29 events
- Rip Current in Alabama, April 9, 20152 deaths · 1 event
- Tornadoes and Flash Flood in Texas, April 9, 2015$1.6 million · EF2 · 13 events
- Flash Flooding and Hail in North Carolina, April 9, 20151 death · $25,000 · 1 in hail · 5 events
- Lightning Strike in North Carolina, April 9, 20151 death · 1 event
- Hail and Damaging Winds in Pennsylvania, April 9, 2015$210,000 · 1.5 in hail · 36 events
- Flash Flooding and Hail in Ohio, April 9, 2015$279,000 · 2.75 in hail · 24 events
- Tornadoes and Hail in Illinois, April 9, 2015$103,000 · EF0 · 38 events
- Hail and Damaging Winds in West Virginia, April 9, 2015$247,000 · 52 kt wind · 13 events
- Tornadoes and Flash Flood in Iowa, April 9, 2015$20,000 · EF1 · 21 events
- Hail and Damaging Wind in North Carolina, April 9, 2015$105,000 · 1 in hail · 7 events
- Tornadoes and Hail in Missouri, April 9, 2015$92,000 · EF0 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 573148, 573146, 573144.